MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS CLINITEK ADVANTUS

SIEMENS HEALTHCARE DIAGNOSTICS CLINITEK ADVANTUS
Catalog Number 10636672
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated that repeat testing was performed to confirm correct results.Siemens has requested that the reagent be sent back for investigation.The cause of this event is unknown.
 
Event or Problem Description
The customer reported false negative leukocytes on the clinitek advantus using multistix 10 sg when compared to the microscopic examination of the sediment.There was no report of injury due to this event.
 
Additional Manufacturer Narrative
Siemens tested the submitted reagent strips which showed no obvious visible damage or degredation.The bottle arrived tightly capped and containing the expected desiccant.Three test solutions were created to represent a negative, trace and small positive sample.The returned strips were tested with these solutions and the results were as expected.The false negative leukocyte results reported by the customer, when testing with multistix 10sg on the advantus could not be reproduced.
 
Additional Manufacturer Narrative
Tech ops has completed the second investigation.Using the returned reagent and patient sample, tech ops was able to reproduce the error of a false negative leukocyte result.Repeat testing microscopically gave results within the 5-15 cells/hpf range for a trace result.Sg data was also collected on the sample and the specific gravity reported as 1.020.Per customer bulletin: causes of leukocyte discrepancies between reagent strip and microscopic method: "it has been observed that higher urine specific gravity may sometimes cause decreased leukocyte test results.One factor involves specific leukocyte elastase inhibitors present in urine.These natural inhibitors reduce the activity of the elastase enzyme.Higher concentrations of these inhibitors would tend to be found in urines with higher specific gravities.This could thereby cause a decreased leukocyte result on the reagent strip.

Brand Name
CLINITEK ADVANTUS
Common Device Name
CLINITEK ADVANTUS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591
MDR Report Key7317210
Report Number3002637618-2018-00027
Device Sequence Number19196361
Product Code JIL
UDI-Device Identifier00630414593562
UDI-Public00630414593562
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10636672
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/15/2018
Supplement Date Received by Manufacturer03/14/2018
04/25/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date03/16/2018
04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1